... however, I have a fear of panic attacks and want a safe person (husband, adult kids) near by Incase I have a panic attack. This is really affecting my life and the lives of my family members. For example, today my husband needs to travel 40 Miles to a job and asked my oldest daughter to go with him, this caused me to have a panic attack and I asked him to go without her. I am not sure if I need to increase my Lexapro (increased from 5mg to 7.5mg 2 weeks ago) try something else, take a benzo daily or what... I just want my life back! I want to feel okay being alone... ughhh this is such a bummer :( Any help would be greatly appreciated
Hi, panic disorder is awful. I myself have been on lexapro for anxiety and it's still early days for it to work.maybe you might need a benzo for a while eg. Valium. Your also on quite a low dosage when do you see you Dr again? I was on lexapro for around 10 yrs at 20mg and it's a brilliant drug for anxiety unfortunately it stopped working so I'm now trying something new.reminder anxiety will incase when dosage increases but it does eventually settle. nicola.
Hi, Mat! I would talk to your doctor about increasing your dosage to the standard maintenance dose of 10mg/day and giving it a bit more time. It can take as long as 4-6 weeks to begin feeling the full effects and 6-8 weeks to reach therapeutic blood levels.
Avoid the benzos if possible ~ your doctor may even be hesitant to prescribe them because of the high incidence of abuse and because recent studies are revealing severe long term effects. They can actually increase anxiety, depression, cause memory loss and sleep disturbances.
Best regards, Wildcat
Hey Mat1; My friend, My other friend here WildcatVet; pretty much said it word for word of what I was going to say. At this point, Mat look how well you have done so let's get this up to the therapeutic dose and hopefully drop that anxiety. Please remember what I have told you about when the dose is adjusted It can be very common that those side effects you get when you first start come back but not as bad. and it normally not as long of a period as the time we start it. You just have to push through as well as you can take it about the same time each day. And remember to focus on things that don't trigger the panic and if that does roar its head try the breathing you are and will get through this. Stay positive my friend and just look at how many suffer from this condition. So know your not alone and someone will answer with you so just check in if it gets to bad. Your always welcome and try and have a good day. Chuck1957
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2011 • 2 answers
Posted 28 Dec 2011 • 4 answers
Posted 9 Feb 2012 • 1 answer
Posted 29 Aug 2016 • 3 answers
Posted 28 Aug 2017 • 1 answer